Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 56, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 14, 2009, 5:35 PM MDT for Logan County, Washington County, Colorado. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2009, 5:35 PM MDT (23:35 UTC)
- Expired
- Jun 14, 2009, 6:18 PM MDT
- In force
- 43 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
Counties Logan County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 134 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 1:50 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.6 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:00 PM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 14, 3:00 PM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 300 PM MDT SUN JUN 14 2009 .SHORT TERM...ANOTHER ACTIVE AFTERNOON WITH SEVERE THUNDERSTORMS PRESENTLY OVER THE DENVER AREA. STRONG THUNDERSTORMS SHOULD CONTINUE MOVING NORTHEASTWARD OVER THE PLAINS THROUGH THE EARLY EVENING. WITH MORE RAINFALL EXPECTED THIS EVENING...AREAS OF FOG AND STRATUS SHOULD RE-DEVELOP OVERNIGHT AFTER THE EVENING SHOWERS DISSIPATE. VERY LITTLE SEEMS TO BE CHANGING FOR MONDAY. THE SOUTHWESTERLY FLOW ALOFT WILL CONTINUE OVER THE STATE. AND THE WATER VAPOR PICTURES SHOW ANOTHER IMPULSE DROPPING INTO THE BASE OF THE CALIFORNIA TROUGH. THIS SHORT WAVE SHOULD BE MOVING OVER COLORADO TOMORROW AFTERNOON...AND ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN. MOS GUIDANCE TEMPERATURES HAVE BEEN RUNNING TOO WARM THE PAST SEVERAL DAYS...SO MAX TEMP FORECAST FOR MONDAY SHAVES A FEW DEGREES FROM MOS VALUES. .LONG TERM...ANOTHER ROUND OF SHOWERS AND THUNDERSTORM WILL BE GOING ON MONDAY EVENING AS THE NEXT WAVE PASSES OVER THE STATE. JUST LIKE PREVIOUS DAYS SOME OF THE STORMS COULD BECOME SEVERE. ON TUESDAY...THE UPPER LEVEL TROUGH OFF THE WEST COAST WILL SINK SOUTH AMPLIFYING THE UPPER LEVEL RIDGE OVER THE PLAINS. THIS WILL PUSH WARMER AND DRIER AIR INTO COLORADO TUESDAY AND WEDNESDAY. HIGHS WILL CLIMB INTO THE 80S ALONG THE FRONT RANGE AND ACROSS THE PLAINS. DEW POINTS ARE FORECASTED TO HANG IN THE 40S TO LOWER 50S. MODELS INDICATE THE AIRMASS WILL REMAIN SOMEWHAT UNSTABLE WITH CAPES UP TO 1000 J/KG TUESDAY AND WEDNESDAY. WILL ALSO SEE SOME WARMING ALOFT WHICH MAY CAP CONVECTION. FOR NOW TOO DIFFICULT TO DETERMINE IF ALL CONVECTION WILL BE CAPPED OR NOT. APPEARS A FEW STORMS WILL FORM AND THEREFORE WILL GO WITH A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY AND WEDNESDAY. AN UPPER LEVEL TROUGH MOVES ACROSS THE NORTHERN ROCKIES THURSDAY CAUSING THE FLOW ALOFT TO SHIFT WESTERLY. THIS SYSTEM WILL ALSO PUSH A WEAK COLD FRONT THROUGH NORTHEAST COLORADO. THIS FRONT WILL INCREASE THE LOW LEVEL MOISTURE AND BRING SLIGHTLY COOLER TEMPERATURES. HIGHS WILL COOL OFF ABOUT 5-10 DEGREES BEHIND THE FRONT. WILL INCREASE POPS INTO THE SCATTERED RANGE FOR THIS SYSTEM THURSDAY. THE RIDGE WILL THEN REBUILD OVER THE CENTRAL ROCKIES FRIDAY AND THROUGH NEXT WEEKEND. AGAIN MODELS SHOW MODEST AMOUNTS OF MOISTURE AND INSTABILITY. DUE TO THE WARM AIR ALOFT...EXPECT CONVECTION TO BE CAPPED...HOWEVER CANT RULE OUT A FEW STORMS THIS FAR OUT AND WILL KEEP SLIGHT CHANCE IN THE FORECAST. HIGHS NEXT WEEKEND FOR THE FRONT RANGE AND NORTHEAST PLAINS WILL BE WELL INTO THE 80S WITH A FEW LOWER 90S POSSIBLE. && .AVIATION...THUDERSTORMS THIS EVENING WITH HVY RAIN AND MVFR CIGS AND VSBYS THROUGH ABOUT 01Z. AFTER SHOWERS DISSIPATE THIS EVENING...AREAS OF FOG AND STRATUS MAY FORM WITH IFR CIGS AND VSBYS PSBL FROM 06Z-14Z. MORE THUNDERSTORMS EXPECTED AGAIN MONDAY AFTERNOON. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. KDRBY/MEIER
Hazardous weather outlook, Jun 14, 11:10 AM MDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1110 AM MDT SUN JUN 14 2009 COZ030>051-151200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1110 AM MDT SUN JUN 14 2009 ...SEVERE THUNDERSTORMS POSSIBLE AGAIN ACROSS THE NORTHEAST PLAINS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP OVER THE MOUNTAINS AND ADJACENT PLAINS EARLY THIS AFTERNOON AND THEN SPREAD FURTHER EAST THROUGH THE EVENING HOURS. A SLIGHTLY DRIER AIRMASS HAS MOVED INTO THE AREA EARLY THIS MORNING...HOWEVER ANOTHER UPPER LEVEL WEATHER DISTURBANCE WILL MOVE OVER THE MOUNTAINS AND EASTERN PLAINS THIS AFTERNOON WITH A RETURN OF MOISTURE AND INSTABILITY. ALL OF THE NORTHEAST PLAINS HAS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON...BUT THE HIGHEST CHANCES FOR SEVERE THUNDERSTORMS WILL BE EAST OF THE URBAN CORRIDOR AND ALONG THE PALMER DIVIDE WHERE DEEPER MOISTURE RESIDES. THE STRONGEST STORMS MAY PRODUCE LARGE HAIL UP TO 2 INCHES IN DIAMETER ALONG WITH DAMAGING WINDS. WEAKER SURFACE WINDS THIS MORNING HAVE REDUCED THE TORNADO THREAT TODAY... BUT AN ISOLATED WEAK TORNADO IS STILL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MORE SHOWERS AND THUNDERSTORMS ARE EXPECT ON MONDAY. SOME THUNDERSTORMS WILL PRODUCE HAIL AND HEAVY RAIN. CHANCES FOR THUNDERSTORMS DECREASE TUESDAY AND WEDNESDAY AS WARMER AND DRIER CONDITIONS ASSOCIATED WITH A HIGH PRESSURE RIDGE MOVE OVER THE STATE. BY THURSDAY...THUNDERSTORM CHANCES INCREASE AGAIN AS A LOW PRESSURE SYSTEM MOVES OUT OF THE PACIFIC NORTHWEST AND ACROSS COLORADO BRINGING WITH IT SLIGHTLY COOLER TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM. DANKERS/MEIER
In the hours before
Local storm report, Jun 14, 2:55 PM MDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
255 PM MDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL LAKEWOOD 39.70N 105.11W
06/14/2009 M1.75 INCH JEFFERSON CO TRAINED SPOTTER
&&
FREDINLocal storm report, Jun 14, 3:03 PM MDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
303 PM MDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 2 WSW WESTMINSTER 39.87N 105.09W
06/14/2009 M1.50 INCH JEFFERSON CO TRAINED SPOTTER
0253 PM HAIL LAKEWOOD 39.70N 105.11W
06/14/2009 M1.75 INCH JEFFERSON CO TRAINED SPOTTER
&&
FREDINLocal storm report, Jun 14, 3:20 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
320 PM MDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL 2 WSW WESTMINSTER 39.87N 105.09W
06/14/2009 M1.50 INCH JEFFERSON CO TRAINED SPOTTER
0300 PM HAIL 1 NE WESTMINSTER 39.89N 105.04W
06/14/2009 M1.00 INCH ADAMS CO AMATEUR RADIO
0253 PM HAIL LAKEWOOD 39.70N 105.11W
06/14/2009 M1.75 INCH JEFFERSON CO TRAINED SPOTTER
0248 PM HAIL ARVADA 39.82N 105.11W
06/14/2009 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
&&
FREDINLocal storm report, Jun 14, 3:40 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
340 PM MDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND GST DENVER INTL AIRPORT 39.87N 104.67W
06/14/2009 M58.00 MPH DENVER CO ASOS
0300 PM HAIL 2 WSW WESTMINSTER 39.87N 105.09W
06/14/2009 M1.50 INCH JEFFERSON CO TRAINED SPOTTER
0300 PM HAIL 1 NE WESTMINSTER 39.89N 105.04W
06/14/2009 M1.00 INCH ADAMS CO AMATEUR RADIO
0255 PM HAIL 3 NNE ARVADA 39.86N 105.09W
06/14/2009 M0.75 INCH JEFFERSON CO TRAINED SPOTTER
0253 PM HAIL LAKEWOOD 39.70N 105.11W
06/14/2009 M1.75 INCH JEFFERSON CO TRAINED SPOTTER
0248 PM HAIL ARVADA 39.82N 105.11W
06/14/2009 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
&&
FREDINLocal storm report, Jun 14, 4:00 PM MDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
400 PM MDT SUN JUN 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM TSTM WND GST DENVER INTL AIRPORT 39.87N 104.67W
06/14/2009 M58.00 MPH DENVER CO ASOS
0300 PM HAIL 2 WSW WESTMINSTER 39.87N 105.09W
06/14/2009 M1.50 INCH JEFFERSON CO TRAINED SPOTTER
0300 PM HAIL 1 NE WESTMINSTER 39.89N 105.04W
06/14/2009 M1.00 INCH ADAMS CO AMATEUR RADIO
0255 PM HAIL 3 NNE ARVADA 39.86N 105.09W
06/14/2009 M0.75 INCH JEFFERSON CO TRAINED SPOTTER
0253 PM HAIL LAKEWOOD 39.70N 105.11W
06/14/2009 M1.75 INCH JEFFERSON CO TRAINED SPOTTER
0248 PM HAIL ARVADA 39.82N 105.11W
06/14/2009 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0246 PM HAIL 1 N THORNTON 39.91N 104.96W
06/14/2009 M1.25 INCH ADAMS CO TRAINED SPOTTER
0246 PM HAIL 2 W COMMERCE CITY 39.81N 104.96W
06/14/2009 E1.00 INCH ADAMS CO TRAINED SPOTTER
0235 PM HAIL WESTMINSTER 39.88N 105.05W
06/14/2009 M1.50 INCH ADAMS CO TRAINED SPOTTER
&&
FREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:21 PM MDT | Tornado Warning | BOU | Morgan | 39 min |
| Jun 13, 6:34 PM MDT | Tornado Warning | BOU | Adams, Denver | 26 min |
| Jun 13, 6:51 PM MDT | Tornado Warning | BOU | Morgan | 39 min |
| Jun 13, 6:59 PM MDT | Tornado Warning | BOU | Adams | 31 min |
| Jun 13, 7:03 PM MDT | Severe Thunderstorm Warning | BOU | Douglas, Elbert | 42 min |
| Jun 13, 7:20 PM MDT | Tornado Warning | BOU | Morgan | 25 min |
| Jun 13, 7:33 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 42 min |
| Jun 13, 7:49 PM MDT | Areal Flood Advisory | BOU | Elbert | 86 min |
| Jun 13, 7:54 PM MDT | Areal Flood Advisory | BOU | Morgan | 3 hr |
| Jun 13, 7:57 PM MDT | Tornado Warning | BOU | Adams | 33 min |
| Jun 13, 8:00 PM MDT | Tornado Warning | BOU | Morgan | 45 min |
| Jun 13, 8:18 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 24 min |
| Jun 13, 8:31 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Washington | 17 min |
| Jun 13, 8:31 PM MDT | Tornado Warning | BOU | Adams, Morgan | 29 min |
| Jun 13, 9:09 PM MDT | Flash Flood Warning | BOU | Morgan | 3 hr |
| Jun 13, 9:11 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 32 min |
| Jun 13, 9:25 PM MDT | Areal Flood Advisory | BOU | Washington | 95 min |
| Jun 14, 2:35 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver, Jefferson | 10 min |
| Jun 14, 2:42 PM MDT | Tornado Warning | BOU | Adams, Broomfield, Denver, Jefferson | 48 min |
| Jun 14, 2:44 PM MDT | Areal Flood Advisory | BOU | Adams, Broomfield, Denver, Jefferson | 91 min |
| Jun 14, 2:58 PM MDT | Tornado Warning | BOU | Adams, Broomfield, Weld | 47 min |
| Jun 14, 3:13 PM MDT | Tornado Warning | BOU | Arapahoe | 32 min |
| Jun 14, 3:26 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 36 min |
| Jun 14, 3:45 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe | 45 min |
| Jun 14, 3:53 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 20 min |
| Jun 14, 3:54 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 51 min |
| Jun 14, 4:26 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert, Lincoln, Washington | 49 min |
| Jun 14, 4:55 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 28 min |
| Jun 14, 5:14 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 46 min |
| Jun 14, 5:38 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 40 min |
| Jun 14, 5:57 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.